North Dakota, 2007Flood in North Dakota, June 7 to 9, 2007
June 7 to 9, 2007 · NWS FGF · 1 event in 1 county or zone
Rainfall was persistent across southeast North Dakota throughout the month of May. 19 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall was persistent across southeast North Dakota throughout the month of May. The NWS Cooperative Observer at Baldhill Dam reported a May rainfall total of 5.19 inches. NDAWN mesonet sites near Dazey and Fingal reported May rainfall totals of 4.72 and 5.37 inches respectively. These values were close to 200 percent of normal. On June 6th and 7th, an area of surface low pressure tracked across extreme southeast North Dakota into north central Minnesota. This low pressure system was also nearly stacked (much like the flood event beginning on June 2nd), as the low pressure area at 500 MB tracked from northern South Dakota toward Winnipeg, Manitoba, Canada. Showers and thunderstorms pivoted around the low as it tracked to the east, bringing substantial rainfall amounts to portions of Barnes County. Rainfall totals from these two days amounted to 1.14 inches at Dazey and 2.71 inches at Fingal. This also gave Fingal a total of 4.38 inches for the first week of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 7, 8:35 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 7, 8:35 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
935 PM CDT THU JUN 7 2007
.DISCUSSION...MAIN FORECAST CHALLENGE IS PRECIPITATION AND
TEMPERATURES. LATEST SURFACE ANALYSIS SHOWS THE AREA BETWEEN WEATHER
SYSTEMS...WITH HIGH PRESSURE TO THE W AND LOW PRESSURE TO THE E.
MODELS SIMILAR IN MOVING THE LOW PRESSURE SYSTEM OUT OF THE AREA
WITH A HIGH PRESSURE RIDGE BUILDING INTO CENTRAL ND BY 12Z FRI. WITH
PRECIPITATION MOVING OUT A LITTLE FASTER THEN PREVIOUSLY THOUGHT...
ALSO SEE TEMPS DROPPING A BIT QUICKER...SO NEEDED TO DROP OVERNIGHT
LOWS A BIT. IN ADDITION...WINDS HAVE DROPPED BELOW ADVISORY
CRITERIA...SO CANCELLED WIND ADVISORY. OTHERWISE...REST OF FORECAST
IN PRETTY GOOD SHAPE WITH ONLY MINOR CHANGES NEEDED.
&&
.AVIATION...EXPECT CLOUD COVER TO CONTINUE TO DISSIPATE AS RAIN
SHOWERS MOVE OUT OF THE AREA. WIND SPEED ARE ALSO EXPECTED TO
DIMINISH INTO THE 10 TO 20 MPH RANGE OVERNIGHT...WITH WINDS BECOMING
GUSTY AGAIN BY FRI MIDDAY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
NG
Hazardous weather outlook, Jun 7, 5:35 AM CST, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
635 AM CDT THU JUN 7 2007
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
635 AM CDT THU JUN 7 2007
...HEAVY RAINFALL AND SEVERE THUNDERSTORMS POSSIBLE OVER PORTIONS OF
THE REGION TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
A DEEP AREA OF LOW PRESSURE WILL CROSS THE REGION TODAY. TO THE
NORTH OF THE SURFACE LOW TRACK THERE IS THE POTENTIAL FOR
ADDITIONAL SIGNIFICANT RAINFALL FROM THE DEVILS LAKE REGION
NORTHEAST TO THE INTERNATIONAL BORDER. THE HEAVIER RAINFALL
COMBINED WITH SATURATED SOILS COULD LEAD TO SOME FLOODING
POTENTIAL. FARTHER TO THE EAST SEVERE THUNDERSTORMS ARE POSSIBLE
BY MID AFTERNOON. THE FAVORED LOCATION FOR STRONG STORMS WILL BE
EAST OF A LINE FROM WAHPETON TO ROSEAU. DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOES WILL BE THE THREAT. THE SEVERE THREAT
SHOULD END BY EARLY EVENING AS THE LOW PRESSURE CENTER SHIFTS
EAST.
STRONG NORTH WINDS OF 25 TO 40 MPH IN THE WAKE OF THE PASSING LOW
PRESSURE AREA WILL AFFECT AREAS MAINLY WEST OF A LINE FROM LISBON
TO LANGDON TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
VOELKER
In the hours before
Local storm report, Jun 7, 8:16 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
916 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 3 N ST. HILAIRE 48.06N 96.21W
06/06/2007 E0.88 INCH PENNINGTON MN PUBLIC
1123 PM HAIL 6 SW HANNAFORD 47.25N 98.28W
06/06/2007 E0.75 INCH GRIGGS ND TRAINED SPOTTER
1155 PM TSTM WND DMG 6 E MOORETON 46.27N 96.75W
06/06/2007 RICHLAND ND PUBLIC
SEVERAL LARGE TREE BRANCHES DOWN. PEAK WINDS ESTIMATED AT
60 MPH.
1240 AM HAIL 5 NW HANNAFORD 47.37N 98.26W
06/07/2007 E0.75 INCH GRIGGS ND PUBLIC
0215 AM HAIL 10 NE FINLEY 47.61N 97.69W
06/07/2007 E0.75 INCH STEELE ND PUBLIC
HEAVY RAIN WITH MARBLE TO PENNY SIZED HAIL.
&&
GGUSTLocal storm report, Jun 7, 9:21 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1021 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FUNNEL CLOUD 3 NNW FAIRMOUNT 46.09N 96.63W
06/07/2007 RICHLAND ND PUBLIC
0114 PM HAIL 5 N FAIRMOUNT 46.13N 96.60W
06/07/2007 E0.88 INCH RICHLAND ND TRAINED SPOTTER
0115 PM HAIL 5 SW DORAN 46.13N 96.56W
06/07/2007 E1.00 INCH WILKIN MN NWS EMPLOYEE
HAIL CONTINUED UNTIL 118 PM CDT.
0120 PM HAIL 3 N EMBDEN 46.85N 97.43W
06/07/2007 E0.88 INCH CASS ND PUBLIC
0120 PM HAIL 20 NW BEMIDJI 47.69N 95.18W
06/07/2007 E0.88 INCH BELTRAMI MN PUBLIC
0125 PM HAIL 2 NNW FOXHOME 46.30N 96.33W
06/07/2007 E2.00 INCH WILKIN MN PUBLIC
0141 PM TORNADO 1 WSW ELIZABETH 46.37N 96.15W
06/07/2007 OTTER TAIL MN TRAINED SPOTTER
PRELIMINARY REPORTS INDICATE THAT A TORNADO TOUCHED DOWN
JUST SOUTH OF COUNTY ROAD 10 TO THE WEST OF
ELIZABETH...AND TRACKED NNE FOR ABOUT 6 MILES TO AROUND 2
MILES SOUTH OF ERHARD BY 150 PM CDT. SEVERAL TREES WERE
TORN DOWN AND A FEW POWER POLES WERE SNAPPED. ESTIMATED
WINDS AND DAMAGE ARE STILL BEING ASSESSED. SPOTTERS NOTED
THAT THE TORNADO WAS UP AND DOWN QUITE A BIT ALONG THIS
PATH.
0205 PM TORNADO 4 ESE PELICAN RAPIDS 46.55N 96.01W
06/07/2007 OTTER TAIL MN LAW ENFORCEMENT
PRELIMINARY REPORTS INDICATE THAT A TORNADO TOUCHED DOWN
NEAR THE SOUTHWEST END OF LIDA LAKE...AND TRACKED NNE FOR
AROUND 8 MILES...CROSSING LIDA AND CRYSTAL LAKES...AND
LIFTING AROUND 5 MILES WEST OF VERGAS BY 220 PM CDT. A
DOZEN OR MORE HOMES WERE STRUCTURALLY DAMAGED ON LAKE
LIDA AND CRYSTAL LAKE. NUMEROUS POWER POLES AND TREES
WERE SNAPPED OFF. WIND ESTIMATES AND DAMAGE ARE STILL
BEING ASSESSED. REPORTS INDICATE THAT THE TORNADO WAS A
BLOCK OR MORE WIDE AT TIMES.
0212 PM HAIL 5 E FERGUS FALLS 46.28N 95.96W
06/07/2007 E0.75 INCH OTTER TAIL MN LAW ENFORCEMENT
0218 PM HAIL FRAZEE 46.73N 95.70W
06/07/2007 E0.88 INCH BECKER MN LAW ENFORCEMENT
DIME TO NICKEL SIZED HAIL FELL FOR ABOUT 8
MINUTES...UNTIL ABOUT 226 PM CDT.
0256 PM HAIL 8 NE BEMIDJI 47.56N 94.76W
06/07/2007 E0.88 INCH BELTRAMI MN PUBLIC
HAIL CONTINUED FOR ABOUT 8 MINUTES...UNTIL 304 PM CDT.
0300 PM HAIL 5 SSW PONSFORD 46.90N 95.42W
06/07/2007 E0.75 INCH BECKER MN PUBLIC
0325 PM HAIL 3 SSE BEAULIEU 47.30N 95.78W
06/07/2007 E1.00 INCH MAHNOMEN MN PUBLIC
0335 PM HAIL 3 S BLACKDUCK 47.68N 94.55W
06/07/2007 E0.88 INCH BELTRAMI MN TRAINED SPOTTER
&&
GGUSTFlood, Barnes
- When
- June 7, 10:00 PM CST to June 9, 9:00 AM CST
- Where
- Barnes County, Fingal
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 46.770, -97.850
Levees and ditches were built around Fingal to help keep overland flooding away from the town. Even so, about one-quarter of the towns 60 homes ended up with basement flooding. Several rural roads were also flooded by the heavy rain.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 7, 20075 injured · $61 million · EF3 · 27 events
- Marine Strong Wind in Lake Michigan, June 7, 20071 death · 1 event
- Rip Current in Florida, June 7, 20071 death · 1 event
- Rip Current in Alabama, June 7, 20071 death · 1 event
- Hail and Damaging Winds in Wisconsin, June 7, 2007$987,000 · 3.5 in hail · 24 events
- Tornadoes and Hail in Minnesota, June 7, 2007EF2 · 14 events
- Damaging Winds in Michigan, June 7 to 8, 2007$242,000 · 56 kt wind · 13 events
- Flash Flood and Hail in Illinois, June 7 to 8, 2007$75,000 · 60 kt wind · 14 events
- Tornadoes and Damaging Winds in Iowa, June 7, 2007$108,000 · EF0 · 6 events
- Strong Wind in Michigan, June 7, 2007$75,000 · 5 events
- Damaging Winds and Heavy Rain in Wisconsin, June 7, 2007$55,000 · 65 kt wind · 9 events
- Flash Flooding and Hail in Missouri, June 7 to 8, 2007$35,000 · 60 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36958.